Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 301, NWS St. Louis, MO

June 26, 2000Clinton County, Washington County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2000, 3:00 AM CDT for Clinton County, Washington County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 2000, 3:00 AM CDT (08:00 UTC)
Expired
Jun 26, 2000, 3:45 AM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clinton County, IL, Washington County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 260801
SVRSTL
ILC027-189-260845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
  WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 345 AM CDT

* AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTH OF BOULDER TO 8
  MILES SOUTHWEST OF NASHVILLE...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE PATH...
  BOULDER
  SHATTUC
  IRVINGTON
  ASHLEY
  NASHVILLE

THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS AND WINDOWS.

LAT...LON 3876 8927 3823 8962 3822 8916 3875 8914

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:15 AM CDT, 45 minutes earlier.

Area forecast discussion, Jun 26, 2:15 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 AM CDT MON JUN 26 2000

MCS IS ROLLG ACRS AREA ATTM WITH SATL LOOP SHOWG COLDEST TOPS ACRS E
CNTRL MO AND SW IL.  TOPS ARE COOLG/EXPANDING WITH MCS ACRS KS AND
NRN OK.  EXPCT OUR MCS TO CONT TO ROLL SEWD ACRS THE RGN AND
GRADUALLY WKN.  PROFILER NETWORK SHOWG TREEMENDUS CNVGC AT 06Z AT 925
MB INTO THE KS MCS WHILE CNVGC ACRS E MO/SW IL IS NOTHING TO WRITE
HOME ABT.

MSAS DATA SHOWG STABLE AIR BUILDING INTO THE NRN HLF OF MO WITH BEST
INSTABILITY ACRS THE OZARKS.  SFC MSTR CNVGC THE BEST ACRS KS WITH
2ND AREA ACRS SE MO. COLD FRONT ABT ON SCHD - EXPCT IT TO MOVE ACRS
E CNTRL MO LT THIS MRNG.  MODELS FCST FNT TO KEEP ROLLG SEWD TNGT
AND BY 12Z TUE IT SHOULD LIE ACRS WRN TN INTO NE TX.  AVN AND ETA
SMLR FOR WED MRNG WITH LARGE SFC HI SPRAWLED ACRS THE CNTRL PLNS
INTO THE MID MS VALLEY.

NW FLOW ALFT FCST TO PREVAIL ACRS MIDWEST ON WED WITH ETA LTL DEEPR
WITH H5 HEIGHTS THAN AVN AT 12Z.  LOOKS LIKE ETA HAS GOOD HANDLE ON
IMPLSE TODAY WITH VORT CNTR OVR SRN IL AT NOON.  MODEL FCSTS NXT
IMPULSE TO MOVE ACRS AREA TUE NGT.

WILL EXTEND FFA INTO THE ERY MRNG HRS ACRS PTNS OF SW IL WHERE GUID
VALUES ARE QUITE LOW DUE TO RECENT SGNFNT RAIN.  AS SOON AS MCS
CLEARS AREA WILL BE ABLE TO CANCEL FFA.

.STL...FFA ERY THIS MRNG ACRS PTNS OF SW IL

3

In the hours before

Special weather statement, Jun 25, 11:50 PM CDT, 3 hours 10 minutes before
ILZ095-MOZ018-019-026-027-034-035-041-042-047-048-050-260520-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 PM CDT SUN JUN 25 2000

SEVERE THUNDERSTORM WATCH NUMBER 503 HAS BEEN CANCELLED.

THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES...

IN ILLINOIS...
ADAMS

IN MISSOURI...
KNOX        LEWIS         SHELBY         MARION
RALLS       MONROE        AUDRAIN        BOONE
CALLAWAY    MONITEAU 9     COLE

.END
GLASS
Local storm report, Jun 26, 2:26 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 AM CDT SUN JUN 25 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    PARIS                     MO   WIND DAMAGE
06/25/00   MONROE                         FEW LARGE TRESS DOWN IN
                                          THE TOWN OF PARIS.

0955 PM    SHELBYVILLE               MO   WIND DAMAGE
06/25/00   SHELBY                         SEVERAL LARGE TREE LIMBS
                                          BLOCKING ROAD.

1030 PM    COLUMBIA                  MO   WIND DAMAGE
06/25/00   BOONE                          NUMEROUS TREES AND POWER
                                          LINES DOWN IN
                                          COLUMBIA...SEVERAL TREES
                                          FELL ON HOMES...LARGE
                                          SIGNS BLOWN DOWN.

1048 PM    QUINCY                    IL   WIND DAMAGE
06/25/00   ADAMS                          SEVERAL LARGE TREES WERE
                                          DOWN BY HIGH WINDS OVER
                                          THE EASTERN PART OF
                                          QUINCY.

1110 PM    HOLTS SUMMIT              MO   WIND DAMAGE
06/25/00   CALLAWAY                       SEVERAL POWER LINES AND
                                          TREES WERE DOWN IN HOLTS
                                          SUMMIT.

1145 PM    WELLSVILLE                MO   WIND DAMAGE
06/25/00   MONTGOMERY                     SEVERAL POWER LINES WERE
                                          DOWN ACROSS THE NORTHERN
                                          PART OF WELLSVILLE.

1219 AM    TROY                      MO   WIND DAMAGE
06/26/00   LINCOLN                        POWER LINES DOWN IN TROY.

GKS/RP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:30 PM CDTSevere Thunderstorm WarningLSXAdams45 min
Jun 25, 10:50 PM CDTSevere Thunderstorm WarningLSXPike40 min
Jun 25, 11:14 PM CDTTornado WarningLSXPike46 min
Jun 25, 11:26 PM CDTSevere Thunderstorm WarningLSXBrown49 min
Jun 26, 12:03 AM CDTSevere Thunderstorm WarningLSXPike42 min
Jun 26, 12:14 AM CDTSevere Thunderstorm WarningLSXCalhoun61 min
Jun 26, 12:28 AM CDTSevere Thunderstorm WarningLSXGreene62 min
Jun 26, 12:55 AM CDTSevere Thunderstorm WarningLSXJersey65 min
Jun 26, 1:51 AM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair39 min
Jun 26, 2:35 AM CDTSevere Thunderstorm WarningLSXBond, Clinton25 min
Jun 26, 2:35 AM CDTSevere Thunderstorm WarningLSXWashington25 min
Jun 26, 3:09 AM CDTSevere Thunderstorm WarningLSXFayette, Marion51 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.